Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 253, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 7, 2011, 6:40 AM CDT for Logan County, Thomas County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 6:40 AM CDT (11:40 UTC)
- Expired
- Aug 7, 2011, 7:20 AM CDT
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
945 WUUS53 KGLD 071140 SVRGLD KSC109-193-071230- /O.NEW.KGLD.SV.W.0253.110807T1140Z-110807T1230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 640 AM CDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS... SOUTHERN THOMAS COUNTY IN NORTHWEST KANSAS... * UNTIL 730 AM CDT * AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF WINONA...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RUSSELL SPRINGS...MONUMENT AND OAKLEY. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3920 10081 3876 10085 3903 10143 3928 10131 TIME...MOT...LOC 1141Z 284DEG 26KT 3913 10117 WIND...HAIL 60MPH 1.25IN $$ JRM
3 follow-up statements
972 WWUS53 KGLD 071149 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 549 AM MDT SUN AUG 7 2011 KSC109-193-071230- /O.CON.KGLD.SV.W.0253.000000T0000Z-110807T1230Z/ THOMAS KS-LOGAN KS- 649 AM CDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LOGAN AND SOUTHERN THOMAS COUNTIES UNTIL 730 AM CDT... AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF WINONA...AND WAS MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... RUSSELL SPRINGS...MONUMENT AND OAKLEY. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 75. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3920 10081 3876 10085 3903 10143 3928 10131 TIME...MOT...LOC 1149Z 299DEG 25KT 3909 10111 WIND...HAIL 60MPH 1.25IN $$ JRM
008 WWUS53 KGLD 071203 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 603 AM MDT SUN AUG 7 2011 KSC193-071213- /O.CAN.KGLD.SV.W.0253.000000T0000Z-110807T1230Z/ THOMAS KS- 703 AM CDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN THOMAS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3893 10120 3913 10123 3914 10081 3876 10085 TIME...MOT...LOC 1203Z 299DEG 25KT 3904 10100 $$ KSC109-071230- /O.CON.KGLD.SV.W.0253.000000T0000Z-110807T1230Z/ LOGAN KS- 703 AM CDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN LOGAN COUNTY UNTIL 730 AM CDT... AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONUMENT...AND WAS MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... OAKLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3893 10120 3913 10123 3914 10081 3876 10085 TIME...MOT...LOC 1203Z 299DEG 25KT 3904 10100 WIND...HAIL 60MPH 1.00IN $$ JRM
120 WWUS53 KGLD 071220 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 620 AM MDT SUN AUG 7 2011 KSC109-071230- /O.CAN.KGLD.SV.W.0253.000000T0000Z-110807T1230Z/ LOGAN KS- 720 AM CDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER SMALL HAIL UP TO DIME SIZE IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3893 10120 3913 10123 3914 10081 3876 10085 TIME...MOT...LOC 1220Z 299DEG 25KT 3898 10087 $$ JRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:25 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 7, 3:25 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 225 AM MDT SUN AUG 7 2011 .DISCUSSION... 224 AM MDT SUN AUG 7 2011 04Z WATER VAPOR IMAGERY CONTINUED TO INDICATE ZONAL FLOW ALOFT ACROSS THE AREA WITH SOME SHORT WAVE RIDGING APPARENT ON RUC ANALYSIS ACROSS WYOMING. AT THE SFC...WEAK SFC WINDS MADE FRONTAL ZONE DIFFICULT TO MAKE OUT...BUT APPEARED TO RUN ROUGHLY FROM A KLNK TO KLAA LINE. PRECIPITATION CHANCES AND TEMPERATURES WILL BE PRIMARY CONCERN THROUGH THE MIDDLE OF THE WEEK AS FAIRLY ACTIVE PATTERN CONTINUES. TODAY-TONIGHT...INITIAL CONCERNS FOR THE PERIOD WILL BE POTENTIAL FOR OVERNIGHT THUNDERSTORMS TO CONTINUE THROUGH THE MORNING HOURS AS WELL AS FOR DEVELOPMENT OF FOG. NOT SEEING A LOT IN THE WAY OF FOG DEVELOPMENT CURRENTLY...BUT WITH TDS AROUND 70...LIGHT WINDS AND SOME WEAK CONVERGENCE ALONG FRONTAL ZONE...CANNOT RULE OUT FOG AT THIS TIME...BUT WILL WAIT AND SEE HOW THINGS DEVELOP THROUGH THE NIGHT. FOR PRECIPITATION CHANCES...DOES APPEAR TO BE SOME MODERATE ELEVATED INSTABILITY DURING THE MORNING HOURS IN AREA OF BROAD H 7-H6 WAA. WHILE POTENTIAL INSTABILITY IS THERE...QUITE A BIT OF CINH AS WELL AND WITH HIGH RES SHORT TERM GUIDANCE NOT REALLY SHOWING MUCH DEVELOPMENT DO NOT THINK GOING ANY HIGHER THAN ISOLATED IS WARRANTED AT THIS TIME. YESTERDAYS FRONTAL ZONE WILL REMAIN PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EVENING WITH FAIRLY STRONG AREA OF INSTABILITY ALONG AND NORTH OF THIS AREA. GENERAL CONSENSUS IS FOR THIS FRONT TO RUN ACROSS CENTRAL PORTION OF THE CWA...AND GIVEN EXPECTED SFC FLOW THINK STORMS WILL FORM ALONG FRONT ITSELF AND ALSO TO THE NORTH ACROSS HIGHER ELEVATIONS AND DRIFT EAST WITH TIME. LIMITED COVERAGE YESTERDAY GIVES A FEW CONCERNS ABOUT COVERAGE BUT WITH WEAKER CINH...STRONGER SHEAR TO ORGANIZE STORMS AND MUCH STRONGER LARGE SCALE SUPPORT OVERNIGHT THINK KEEPING POPS IN THE 30-50 RANGE WARRANTED DESPITE NOTED DIFFERENCES IN LATEST GUIDANCE...ALTHOUGH WILL WAIT TO SEE LATEST ENSEMBLE DATA BEFORE MAKING A FINAL CALL. STILL APPEARS TO BE QUITE A LARGE SPREAD WITH RESPECT TO TEMPERATURES THIS AFTERNOON WITH NEARLY 10 DEGREES DIFFERENCE BETWEEN SREF AND GEFS MEANS. WITH OUTFLOW WORKING ITS WAY SOUTH POSSIBLY REINFORCING THE FRONTAL ZONE...SEEMS REASONABLE THAT FRONT WILL MOVE SOUTH OVER THE NEXT SEVERAL HOURS...POTENTIALLY RESULTING IN A STRONG TEMP GRADIENT TODAY. HAVE A FEW DOUBTS THOUGH ABOUT THE MAGNITUDE OF COLD AIR NORTH OF FRONT THOUGH AS IT VERY LITTLE IMPACT ON TEMPS YESTERDAY AND MIXED LAYER TEMPS TO THE SOUTH WOULD SUPPORT TEMPS SIMILAR TO YESTERDAY. MONDAY-MONDAY NIGHT...SHORT WAVE TROUGH ASSOCIATED WITH SUNDAY NIGHT PRECIPITATION WILL RAPIDLY DRIFT TO THE SOUTH DURING THE MORNING HOURS...WITH DEEP CAA BEHIND IT BRINGING A PERIOD OF SUBSIDENCE TO MUCH OF THE AREA DURING THE MORNING HOURS. THINK HOLDING ONTO POPS DURING THE EARLY MORNING HOURS TO ACCOUNT FOR TIMING DIFFERENCES...BUT THINK ANY LINGERING PRECIPITATION WILL END AS TROUGH DRIFTS TO THE SOUTHEAST. POINT SOUNDINGS SUGGEST THAT SFC HEATING MAY BE ENOUGH TO REMOVE MOST AFTERNOON CINH AND COULD POTENTIALLY ALLOW FOR A FEW DIURNALLY DRIVEN STORMS TO INITIATE...BUT WITH SYNOPTIC SCALE FORCING REMAINING SUBSIDENT...LACK OF ANY STRONG FOCUSING MECHANISM AND LOW ENSEMBLE PROBABILITIES...CANNOT GO MUCH HIGHER THAN 15-20 POPS AT THIS POINT. TEMPERATURES WILL BE COOLER ACROSS THE ENTIRE AREA AS COLD FRONT WILL BE WELL TO THE SOUTH OF THE AREA BY MONDAY MORNING AND THINK GEFS MEAN VALUES IN THE MID TO UPPER 80S REASONABLE FOR THE TIME BEING AND WITH SFC HIGH SETTLING OVER THE AREA OVERNIGHT COULD BE A LITTLE ON THE CHILLY SIDE WITH A FEW LOCATIONS DROPPING INTO THE 50S OVERNIGHT. CONSIDERED DROPPING LOW TEMPS SEVERAL MORE DEGREES...BUT WITH VERY HUMID AIRMASS CURRENTLY IN PLACE HAVE CONCERNS ABOUT THINGS FOGGING UP AND HOLDING TEMPS STEADY...SO WILL REFRAIN FROM DRASTIC MIN TEMP CHANGES FOR NOW. TUESDAY-WEDNESDAY...FLOW ALOFT WILL REMAIN SIMILAR TO THE PAST FEW DAYS...WITH FAIRLY ZONAL AND PROGRESSIVE FLOW EXPECTED TO CONTINUE THROUGH THE PERIOD...OPENING DOOR TO A SERIES OF SMALL SHORT WAVE TROUGHS. ALSO APPEARS FRONTAL ZONE WILL REMAIN CENTERED OVER THE CWA ON BOTH DAYS. IN ADDITION TO THE FRONT PROVIDING FORCING FOR SFC BASED STORMS...APPEARS TO BE REASONABLE AGREEMENT THAT STRONG WAA WILL FORM TO THE EAST OF THIS FRONT IN RESPONSE TO TRANSIENT SHORT WAVE TROUGH OVERNIGHT TUESDAY. BELOW NORMAL TEMPS LIKELY WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH THE PERIOD...ESPECIALLY IN THE EAST WHERE PROBABILITIES FOR PRECIPITATION AND LIKELY PLACEMENT OF FRONTAL POSITION FAVOR COOLER TEMPS. CURRENT FORECAST IN REASONABLE SHAPE HERE AND DID NOT MAKE ANY DRASTIC CHANGES. THURSDAY-SATURDAY...NO CHANGES PLANNED ATTM. JRM && .AVIATION... 1135 PM MDT SAT AUG 6 2011 FOR THE 06Z TAFS...A CLUSTER OF THUNDERSTORMS CURRENTLY MOVING EASTWARD ACROSS NE COLORADO SHOULD REMAIN NORTH OF THE TERMINALS OVER THE NEXT FEW HOURS W/O FURTHER DEVELOPMENT SOUTHWARD. OVERNIGHT THERE IS A CHANCE THAT REDUCED VIS MAY DEVELOP AT THE TERMINALS WITH LIGHT WINDS AND SURFACE TEMPERATURES ALREADY ONLY ABOUT 4-7 DEGREES FROM DEWPOINT. ANY FOG/BR WHICH DEVELOPS WILL BURN OFF RAPIDLY AFTER SUNRISE WITH CONTINUED LIGHT SOUTHEAST WINDS THROUGH THE REMAINDER OF THE VALID PERIOD. 050 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 7, 5:47 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 447 AM MDT SUN AUG 7 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 447 AM MDT SUN AUG 7 2011 /547 AM CDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. A FEW SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAIN ARE POSSIBLE BEFORE 9 AM MDT (10 AM CDT). THUNDERSTORMS WILL REDEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. SEVERE WEATHER IS ONCE AGAIN POSSIBLE WITH THESE STORMS...WITH THE BEST CHANCE ALONG AND NORTH OF INTERSTATE 70. DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. THERE IS A SMALL THREAT FOR TORNADOES LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY NORTH OF A HILL CITY TO TRENTON LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH MUCH OF THE WEEK. SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...WITH THE BEST CHANCE EXPECTED ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY AND TONIGHT. JRM
In the hours before
Special weather statement, Aug 7, 3:45 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 245 AM MDT SUN AUG 7 2011 COZ091-KSZ013-070915- KIT CARSON COUNTY-SHERMAN- 245 AM MDT SUN AUG 7 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND SHERMAN COUNTY IN NORTHWEST KANSAS... AT 241 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURLINGTON...MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...BRIEF HEAVY RAINFALL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3947 10178 3924 10173 3919 10232 3938 10237 TIME...MOT...LOC 0845Z 261DEG 35KT 3930 10221 050
Local storm report, Aug 7, 4:34 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
334 AM MDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM TSTM WND GST 4 W GOODLAND 39.35N 101.78W
08/07/2011 M51 MPH SHERMAN KS MESONET
&&
050Local storm report, Aug 7, 4:48 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
348 AM MDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM TSTM WND GST GOODLAND 39.35N 101.71W
08/07/2011 M48 MPH SHERMAN KS ASOS
&&
050Special weather statement, Aug 7, 5:18 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
418 AM MDT SUN AUG 7 2011
COZ091-KSZ013-027-071030-
KIT CARSON COUNTY-SHERMAN-WALLACE-
418 AM MDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL
KANSAS...
AT 417 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF KANORADO...MOVING NORTHEAST AT
65 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3957 10174 3957 10169 3919 10146 3906 10207
3922 10218
TIME...MOT...LOC 1019Z 222DEG 55KT 3924 10201
JRMLocal storm report, Aug 7, 5:36 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
436 AM MDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM HAIL GOODLAND 39.35N 101.71W
08/07/2011 M0.75 INCH SHERMAN KS NWS EMPLOYEE
MEASURED AT NWS OFFICE
&&
050Special weather statement, Aug 7, 6:27 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
527 AM MDT SUN AUG 7 2011
KSZ014-028-071145-
LOGAN-THOMAS-
627 AM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND LOGAN
COUNTY IN WEST CENTRAL KANSAS...
AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WINONA...MOVING EAST AT 30
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3908 10142 3914 10142 3914 10139 3934 10139
3935 10088 3903 10091
TIME...MOT...LOC 1128Z 277DEG 24KT 3916 10129
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:45 AM CDT | Special Weather Statement | GLD | Sherman | 30 min |
| Aug 7, 3:48 AM CDT | Severe Thunderstorm Warning | GLD | Sherman | 42 min |
| Aug 7, 4:20 AM CDT | Severe Thunderstorm Warning | GLD | Sherman | 40 min |
| Aug 7, 5:18 AM CDT | Special Weather Statement | GLD | Sherman | 12 min |
| Aug 7, 5:23 AM CDT | Severe Thunderstorm Warning | GLD | Sherman | 37 min |
| Aug 7, 6:01 AM CDT | Flash Flood Warning | GLD | Sherman | 3 hr |
| Aug 7, 6:27 AM CDT | Special Weather Statement | GLD | Thomas | 18 min |
| Aug 7, 7:38 AM CDT | Special Weather Statement | GLD | Gove | 22 min |
| Aug 7, 8:00 AM CDT | Special Weather Statement | GLD | Gove | 15 min |
| Aug 7, 8:16 AM CDT | Special Weather Statement | GLD | Gove | 14 min |
| Aug 7, 8:28 AM CDT | Special Weather Statement | GLD | Gove | 17 min |
| Aug 7, 8:33 AM CDT | Special Weather Statement | GLD | Graham | 12 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.